Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 72, NWS Northern Indiana

October 26, 2017

NWS Northern Indiana issued this small craft advisory at Oct 26, 2017, 4:46 AM EDT. It took effect at Oct 26, 2017, 5:00 PM EDT. It was in force for 71 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2017, 4:46 AM EDT (08:46 UTC)
In effect from
Oct 26, 2017, 5:00 PM EDT
Expired
Oct 29, 2017, 4:00 PM EDT
In force
71 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

371 
WHUS73 KIWX 260846
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EDT THU OCT 26 2017

LMZ043-046-261700-
/O.NEW.KIWX.SC.Y.0072.171026T2100Z-171028T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 AM EDT THU OCT 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 2 AM EDT SATURDAY. 

* WINDS...SOUTHEAST AT 15 TO 25 KNOTS THIS AFTERNOON VEERING
  SOUTHWEST AFTER MIDNIGHT TONIGHT. GUSTS UP TO 30 KNOTS POSSIBLE
  TONIGHT. SOUTHWEST WINDS 15 TO 20 KNOTS FRIDAY.
  

* WAVES...1 TO 2 FEET TODAY BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT
  TONIGHT. WAVES 3 TO 6 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
14 follow-up statements
439 
WHUS73 KIWX 261502
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 AM EDT THU OCT 26 2017

LMZ043-046-262315-
/O.CON.KIWX.SC.Y.0072.171026T2100Z-171028T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1102 AM EDT THU OCT 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 2 AM EDT SATURDAY...

* WINDS...SOUTHEAST AT 15 TO 25 KNOTS THIS AFTERNOON VEERING 
  SOUTHWEST AFTER MIDNIGHT TONIGHT. GUSTS UP TO 30 KNOTS 
  POSSIBLE TONIGHT. SOUTHWEST WINDS 15 TO 20 KNOTS FRIDAY. 

* WAVES...1 TO 2 FEET TODAY BUILDING TO 3 TO 5 FEET AFTER 
  MIDNIGHT TONIGHT. WAVES 3 TO 6 FEET FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
143 
WHUS73 KIWX 261950
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT THU OCT 26 2017

LMZ043-046-270400-
/O.CON.KIWX.SC.Y.0072.171026T2100Z-171028T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EDT THU OCT 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...SOUTHEAST AT 15 TO 25 KNOTS THIS AFTERNOON VEERING
  SOUTHWEST AFTER MIDNIGHT TONIGHT. SOUTHWEST WINDS 15 TO 20 
  KNOTS FRIDAY. 

* WAVES...1 TO 2 FEET TODAY BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT
  TONIGHT. WAVES 4 TO 8 FEET FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
723 
WHUS73 KIWX 270149
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
949 PM EDT THU OCT 26 2017

LMZ043-046-271000-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171028T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
949 PM EDT THU OCT 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
SATURDAY...

* WINDS...SOUTH 15 TO 25 KNOTS VEERING SOUTHWEST AFTER MIDNIGHT. 
 
* WAVES...BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT THEN 4 TO 8 FEET
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
635 
WHUS73 KIWX 270807
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 AM EDT FRI OCT 27 2017

LMZ043-046-271615-
/O.EXT.KIWX.SC.Y.0072.000000T0000Z-171029T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
407 AM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...SOUTH 15 TO 25 KNOTS VEERING SOUTHWEST AFTER MIDNIGHT.
  WEST 10 TO 20 KNOTS SATURDAY THROUGH SATURDAY NIGHT.

* WAVES...BUILDING TO 4 TO 8 FEET TONIGHT AND PERSISTING INTO
  SATURDAY. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
519 
WHUS73 KIWX 271425
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EDT FRI OCT 27 2017

LMZ043-046-272230-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1025 AM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 30 KNOTS VEERING
  WEST SATURDAY. 

* WAVES...3 TO 7 FEET. AN OCCASIONAL 8 TO 9 FOOT WAVE IS LIKELY.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
930 
WHUS73 KIWX 271955
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT FRI OCT 27 2017

LMZ043-046-280400-
/O.EXT.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 PM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST FOR SATURDAY INTO
  SUNDAY. GUSTS UP TO 30 KNOTS POSSIBLE THROUGH SATURDAY.
  

* WAVES...4 TO 8 FEET TONIGHT INTO SATURDAY NIGHT. AN OCCASIONAL 9
  TO 10 FOOT WAVE IS LIKELY. WAVES 3 TO 5 FEET SUNDAY MORNING 
  SUBSIDING TO 2 TO 4 FEET SUNDAY AFTERNOON.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD
459 
WHUS73 KIWX 280237
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 PM EDT FRI OCT 27 2017

LMZ043-046-281045-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1037 PM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST FOR SATURDAY 
  INTO SUNDAY. GUSTS UP TO 30 KNOTS POSSIBLE THROUGH SATURDAY. 

* WAVES...4 TO 8 FEET OVERNIGHT INTO SATURDAY EVENING. AN 
  OCCASIONAL 9 TO 10 FOOT WAVE IS LIKELY THROUGH EARLY SATURDAY 
  EVENING. WAVES 3 TO 5 FEET SUNDAY MORNING SUBSIDING TO 2 TO 4 
  FEET SUNDAY AFTERNOON.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
302 
WHUS73 KIWX 280747
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
347 AM EDT SAT OCT 28 2017

LMZ043-046-281600-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
347 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING WEST THIS MORNING AND
  PERSISTING INTO SUNDAY. GUSTS UP TO 30 KNOTS POSSIBLE THROUGH 
  SATURDAY. 

* WAVES...4 TO 8 FEET INTO SATURDAY EVENING. AN OCCASIONAL 9 TO 
  10 FOOT WAVE IS LIKELY THROUGH EARLY SATURDAY EVENING. WAVES 3 
  TO 5 FEET SUNDAY MORNING SUBSIDING TO 2 TO 4 FEET SUNDAY 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
121 
WHUS73 KIWX 281426
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 AM EDT SAT OCT 28 2017

LMZ043-046-282230-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1026 AM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...WEST 10 TO 20 KNOTS GUSTING TO 25 KNOTS...VEERING
  NORTHWEST TONIGHT. 

* WAVES...3 TO 7 FEET...WITH A FEW WAVES 8 TO 9 FEET.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
534 
WHUS73 KIWX 282003
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT SAT OCT 28 2017

LMZ043-046-290415-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...WEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET TONIGHT AND SUNDAY MORNING SUBSIDING TO 1 
  TO 4 FEET SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MCD
347 
WHUS73 KIWX 290212
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT SAT OCT 28 2017

LMZ043-046-291015-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1012 PM EDT SAT OCT 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

* WINDS...WEST TO NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET TONIGHT AND SUNDAY MORNING SUBSIDING TO 1 
  TO 4 FEET SUNDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
425 
WHUS73 KIWX 290811
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 AM EDT SUN OCT 29 2017

LMZ043-046-291500-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-171029T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 AM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...WEST TO NORTHWEST 10 TO 15 KNOTS.

* WAVES...SUBSIDING TO 1 TO 3 FEET BY LATE THIS MORNING.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
676 
WHUS73 KIWX 291444
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 AM EDT SUN OCT 29 2017

LMZ043-046-292000-
/O.EXT.KIWX.SC.Y.0072.000000T0000Z-171029T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 AM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...WEST TO NORTHWEST 10 TO 15 KNOTS.

* WAVES...2 TO 4 FEET. SUBSIDING TO 1 TO 3 FEET BY LATE THIS 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
691 
WHUS73 KIWX 291959
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT SUN OCT 29 2017

LMZ043-046-300400-
/O.EXP.KIWX.SC.Y.0072.000000T0000Z-171029T2000Z/
/O.NEW.KIWX.SC.Y.0073.171030T0600Z-171030T1400Z/
/O.NEW.KIWX.GL.W.0015.171030T1400Z-171031T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 PM EDT SUN OCT 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT FROM 10 AM TO 11 PM EDT MONDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 2 AM TO 10 AM EDT MONDAY. 

* WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS OVERNIGHT WITH
  GUSTS TO 30 KNOTS TOWARD MORNING. WEST TO 30 KNOTS MONDAY WITH
  GUSTS TO 40 KNOT GALES.

* WAVES...1 TO 3 FEET BUILDING TO 5 TO 10 FEET OVERNIGHT...THEN TO
  6 TO 12 FEET MONDAY WITH OCCASIONAL 15 FOOT WAVES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 3:52 AM EDT, 54 minutes earlier.

Area forecast discussion, Oct 26, 3:52 AM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
352 AM EDT Thu Oct 26 2017

.SYNOPSIS...
Issued at 352 AM EDT Thu Oct 26 2017

After a chilly start, temperatures will warm into the mid to upper
50s this afternoon under mostly sunny skies. The next chance for
rain will arrive late Friday...mainly for areas along and east of
Interstate 69. Cooler temperatures then return over the weekend into
next week with highs generally in the 40s and lows in the 30s. A few
lake effect rain showers are expected north of the toll road during
this period and some snow may mix in Saturday night. No accumulation
or impact is expected.

&&

.SHORT TERM...(Today and Tonight)
Issued at 352 AM EDT Thu Oct 26 2017

WAA already starting early this morning as potent shortwave ridge
builds over the Southern Great Lakes ahead of next trough
currently over the Northern Plains. Temps holding right around
freezing and will just let frost/freeze headlines ride as is this
late in the game. Dry/subsident environment noted in upstream and
local forecast soundings. Should be a mostly sunny day, save for
some increasing high-based clouds. With 925mb temps climbing to
around 8C by this evening, should still see a solid 20-25 degree
diurnal swing despite cirrus shield and low Oct sun. 25-30 degree
swing even possible in some spots, particularly in the southwest
where WAA is greatest and cloud cover is least. Inherited forecast
reflects this reasonably well and only minor changes needed.

Real warm/moist air advection begins tonight as deep PV anomaly
approaches the region and LLJ ramps up. Solid gradient, increasing
clouds, and rising dewpoints all point to a much milder night.
Expect lows to hold in the mid 40s for most locations. A stray
sprinkle could be possible by sunrise Friday but substantive chances
for precip will not arrive until later in the day.

&&

.LONG TERM...(Friday through Wednesday)
Issued at 352 AM EDT Thu Oct 26 2017

Next trough will expand in amplitude and strengthen significantly as
it rotates into our region on Friday...taking on an almost neutral
tilt with strong meridional jet streaks on either side of the trough
axis. In particular, 400mb jet streak ramps up significantly on
Friday afternoon just to our west. Corresponding low level flow
adjustments increase both moisture convergence and fgen. 850mb plan
views and cross-sections show a very nice frontogenesis/frontolysis
couplet, indicative of strong and rapid ageostrophic adjustments.
Main downside for our CWA is that this rapid increase in fgen/
convergence does not begin until late afternoon when baroclinic zone
is already into our eastern counties. Suspect areas west of I-69
will see little if any rainfall. Areas along/east of I-69 will have
a very good chance of rain, though some residual dry air below 850mb
may limit QPF a bit. Cross sections also indicate relatively stable
conditions above the fgen max this far north that may limit QPF
totals below what would otherwise be expected with such a dynamic
system. Still, worthy of likely/categorical PoPs in our east with .1-
.25 inches of QPF. (Up to 0.5 inches possible around Lima.) Precip
slowly exits by late Friday night. Perhaps some non-zero chance of a
few flakes on very back edge of this precip late Friday night.
However, forecast soundings indicate precip will end by the time
temps are cold enough to support snow and will therefore maintain
entirely liquid forecast.

Other main story for long term will be return of cold temps along
with persistent troughing and generally W/NW flow. 850mb temps drop
to around -5C this weekend. With lingering moisture, cyclonic flow,
lake temps near 14C, and a secondary shortwave passage Sat night,
expect lake effect precip to ramp up. A few light showers possible
in our far NW on Sat but best precip chances arrive Sat night with
synoptic CVA support. Some disagreement in models regarding exact
fetch but best chances look to be generally north of the toll road.
Surface temps during the period will be hovering in the mid 30s so
quite possible a few wet snowflakes may mix in (especially further
inland) but not expecting any accumulation/impacts.

Brief period of backed flow and subsidence on Sunday should bring an
end to steady precip. However, next trough quickly approaches on
Monday. This trough will be moisture-starved and relatively weak but
will likely touch off some light lake effect precip across Michigan
that may persist through Tuesday. Temps should remain warm enough
for primarily rain. Even if snow does manage to mix in at times
during the overnight hours, it will be very light and will not
accumulate.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 129 AM EDT Thu Oct 26 2017

High pressure over the area will linger through Thursday night,
keeping conditions VFR at the TAF Sites. Initially calm and variable
winds will gradually increase and become more south-southeast late
Thursday morning and afternoon as a low pressure system approaches
from the west. We can expect impacts to both sites from this system
on Friday, with MVFR conditions most prevalent.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Frost Advisory until 9 AM EDT /8 AM CDT/ this morning for
     INZ003>009-012>018-020-022>027-032>034.

MI...Freeze Warning until 9 AM EDT this morning for MIZ081.

     Frost Advisory until 9 AM EDT this morning for MIZ077>080.

OH...Freeze Warning until 9 AM EDT this morning for OHZ001-002-004-
     005-015-016-024-025.

LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 8:31 PM EDTFreeze WarningIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more12 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.